Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

May 19, 2017Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 19, 2017, 7:22 PM CDT for Tulsa County, Oklahoma. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2017, 7:22 PM CDT (00:22 UTC)
Expired
May 19, 2017, 7:45 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:30 PM CDTTSTM WND DMGTulsa, OKLARGE TREE LIMB DOWNED AT 51ST AND ST LOUIS.
May 19, 7:45 PM CDTTSTM WND GST 603 Nw Bixby, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS84 KTSA 200022
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
722 PM CDT FRI MAY 19 2017
 
OKZ060-061-067-200045-
Tulsa OK-Rogers OK-Wagoner OK-
722 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS...
NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 745 PM
CDT...

At 722 PM CDT, strong thunderstorms were located along a line
extending from Tulsa to 3 miles east of Mounds. Movement was
northeast at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Owasso...                         Bixby...
Jenks...                          Glenpool...
Catoosa...                        Liberty...
Leonard...                        

This includes Interstate 44 between mile markers 220 and 237.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3633 9572 3586 9575 3585 9592 3586 9592
      3586 9603 3617 9600
TIME...MOT...LOC 0022Z 223DEG 31KT 3615 9597 3586 9600 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 6:07 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 19, 6:07 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
607 PM CDT Fri May 19 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection along the I-44 corridor is expected to increase
in coverage and spread eastward through the evening and early
morning hours. Aviation impacts should be expected with additional
lower ceilings following the frontal passage across all terminals
through the morning hours. VFR conditions are likely by Sat
afternoon.

&&

.PREV DISCUSSION... /Issued 324 PM CDT Fri May 19 2017/

DISCUSSION...
Latest surface analysis shows a stalled front across western
Oklahoma with various convective boundaries across the area.
Strong to severe storms are ongoing across northwest Arkansas.
More storms are approaching the area from southern and central
Oklahoma and this marks the next wave. Tornado watch will be
issued shortly.

Latest model guidance and radar trends would suggest the heaviest
rain will be across southeast Oklahoma and western Arkansas.
However with front and upper trough still west of the area, and
ongoing convection, will maintain flash flood watch and add
Pushmataha/Choctaw counties to the watch. The main severe threat
will be damaging winds and isolated tornadoes where storms can
take advantage of existing boundaries/increased SRH. Flash
flooding will also be a threat with another 1-3 inches of rain
possible, with the heaviest rains likely along and south of
Interstate 40.

Precipitation will end across eastern Oklahoma and northwest
Arkansas Saturday morning, with clearing from west to east by
Saturday afternoon. Cold front may make it to our western zones
by Saturday morning, and have lowered min temps a bit for this
possibility. Weather will be much improved by Sunday with light
winds and highs in the 70s. Overnight lows will be chilly by
Sunday morning, ranging from the mid to upper 40s across
northeast Oklahoma/northwest Arkansas to mid 50s across southeast
Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  72  51  77 /  90  20   0   0
FSM   68  76  52  79 / 100  50   0   0
MLC   62  74  52  78 / 100  30   0   0
BVO   55  70  45  76 /  90  20   0   0
FYV   63  71  47  74 /  80  40   0   0
BYV   64  74  49  74 /  80  40   0   0
MKO   62  72  51  77 /  90  30   0   0
MIO   62  72  48  75 /  90  20   0   0
F10   61  73  51  77 /  90  20   0   0
HHW   66  76  55  80 / 100  60   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ049-053>076.

AR...Flash Flood Watch through Saturday morning for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION...07
Hazardous weather outlook, May 19, 4:54 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 PM CDT Fri May 19 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 PM CDT Fri May 19 2017

...SEVERE WEATHER AND FLOOD POTENTIAL CONTINUES THRU TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA....Along and especially southeast of Interstate 44.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast of Interstate 44.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Primarily along and southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Primarily along and southeast of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
There is an enhanced risk of severe thunderstorms through this
evening along and south of I-40 across Southeast Oklahoma into
West Central Arkansas. There is a slight risk of severe
thunderstorms across Northeast Oklahoma and Northwest Arkansas
through this evening. Damaging winds and large hail are the main
threats. Isolated tornadoes are possible where storms interact
with lingering boundaries, or with any bowing line segments late
this afternoon and into the evening.

Storms will continue to form along and southeast of Interstate 44
late this afternoon, likely remaining elevated in nature. Several
clusters of storms will continue to lift northeast across Eastern Oklahoma
and Western Arkansas through tonight. Other scattered storms may
develop near a developing surface low or trough and ahead of the
cold front across North Central Oklahoma either late this
afternoon or into the evening and will move across generally far
Northeast Oklahoma this evening. The better probability for
surface-based updraft development, and threat of isolated
tornadoes, remains across southeast Oklahoma and west central
Arkansas south of an outflow boundary. A locally enhanced tornado
threat will exist with storms that can interact with this
boundary.

There were multiple swaths of 2 to 4 inch rains across Eastern
Oklahoma from last night's convection. Depending on how convection
evolves today and whether this convection tracks over these same
areas, there will be a flash flood threat. There may be some river
flooding that occurs as well, but this will depend on the basins
where the heavy rains fall. At this time, the heavier rains are
more likely to fall generally near and south of I-44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation
of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Severe Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and thunderstorms will end from west to east during the
day Saturday. The next storm system will affect the area Monday
into Tuesday bringing a chance of thunderstorms, but only a
limited risk of severe weather.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, May 19, 5:51 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             6 SE PRYOR              36.25N 95.24W
05/19/2017  E1.00 INCH       MAYES              OK   EMERGENCY MNGR

            REPORTED IN SPORTSMEN ACRES

0550 PM     HAIL             3 E PRYOR               36.31N 95.26W
05/19/2017  E1.00 INCH       MAYES              OK   EMERGENCY MNGR

            REPORTED AT THE INTERSECTION OF HIGHWAY 20 AND N435RD

&&

KAH
Special weather statement, May 19, 6:19 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
619 PM CDT FRI MAY 19 2017

OKZ064>066-192345-
Okmulgee OK-Okfuskee OK-Creek OK-
619 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK...WEST CENTRAL
OKMULGEE AND OKFUSKEE COUNTIES UNTIL 645 PM CDT...

At 618 PM CDT, a strong thunderstorm was located 4 miles southeast of
Prague, moving northeast at 60 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Boley...
Paden...                          Bearden...
Slick...                          Castle...
Okmulgee State Park...            Welty...
Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3564 9662 3589 9628 3564 9597 3529 9641
      3529 9644 3546 9644 3546 9647 3543 9650
      3543 9652 3546 9654 3544 9657 3543 9656
      3542 9656 3541 9654 3539 9654 3540 9657
      3545 9663
TIME...MOT...LOC 2318Z 226DEG 53KT 3544 9663
Local storm report, May 19, 6:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             WAGONER                 35.96N 95.37W
05/19/2017  E0.88 INCH       WAGONER            OK   PUBLIC

&&

JDS
Local storm report, May 19, 6:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             WAGONER                 35.96N 95.37W
05/19/2017  E1.25 INCH       WAGONER            OK   NWS EMPLOYEE

&&

KAH
Special weather statement, May 19, 7:16 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
716 PM CDT FRI MAY 19 2017

ARZ001-OKZ063-068-069-200045-
Benton AR-Adair OK-Cherokee OK-Delaware OK-
716 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...SOUTHERN
DELAWARE...NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES
UNTIL 745 PM CDT...

At 716 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Maysville to 6 miles west of Scraper.
Movement was northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Siloam Springs...                 Jay...
Gentry...                         Gravette...
Decatur...                        West Siloam Springs...
Colcord...                        Kansas...
Oaks...                           Maysville...
Hiwasse...                        Leach...
Twin Oaks...                      Sulphur Springs...
Lake Eucha State Park...          Cherokee City...
Natural Falls State Park...

A tornado watch remains in effect until 1100 PM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3650 9462 3650 9422 3619 9456 3603 9508
      3616 9504 3616 9501 3629 9501 3641 9497
      3652 9462
TIME...MOT...LOC 0016Z 245DEG 37KT 3640 9464 3611 9496
Special weather statement, May 19, 7:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
722 PM CDT FRI MAY 19 2017

OKZ060-061-067-200045-
Tulsa OK-Rogers OK-Wagoner OK-
722 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS...
NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 745 PM
CDT...

At 722 PM CDT, strong thunderstorms were located along a line
extending from Tulsa to 3 miles east of Mounds. Movement was
northeast at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Owasso...                         Bixby...
Jenks...                          Glenpool...
Catoosa...                        Liberty...
Leonard...

This includes Interstate 44 between mile markers 220 and 237.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3633 9572 3586 9575 3585 9592 3586 9592
      3586 9603 3617 9600
TIME...MOT...LOC 0022Z 223DEG 31KT 3615 9597 3586 9600

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:06 PM CDTFlash Flood WarningTSACherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more7 hr
May 19, 7:13 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee47 min
May 19, 7:16 PM CDTSpecial Weather StatementTSADelaware29 min
May 19, 7:40 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more50 min
May 19, 8:02 PM CDTFlash Flood WarningTSACherokee, Delaware, Mayes, Ottawa6 hr
May 19, 8:14 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa61 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner47 min
May 19, 8:46 PM CDTRiver Flood WarningTSAAdair, Delaware35 hr
May 19, 8:46 PM CDTRiver Flood WarningTSACherokee56 hr
May 19, 9:00 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg6 hr
May 19, 9:03 PM CDTSpecial Weather StatementTSAMcIntosh57 min
May 19, 9:09 PM CDTSpecial Weather StatementTSAOttawa51 min
May 19, 9:40 PM CDTSpecial Weather StatementTSAAdair, Cherokee50 min
May 19, 9:50 PM CDTRiver Flood WarningTSAOkmulgee5 days
May 19, 9:51 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg39 min
May 19, 9:55 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah6 hr
May 19, 10:28 PM CDTSpecial Weather StatementTSAPittsburg32 min
May 19, 10:39 PM CDTSpecial Weather StatementTSAAdair36 min
May 19, 11:01 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more6 hr
May 19, 11:03 PM CDTFlash Flood WarningTSAAdair, Cherokee, Sequoyah6 hr
May 19, 11:06 PM CDTSevere Thunderstorm WarningTSAAdair23 min
May 20, 12:47 AM CDTSevere Thunderstorm WarningTSAPittsburg43 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha58 min
May 20, 1:51 AM CDTAreal Flood WarningTSACherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more18 hr
May 20, 2:20 AM CDTSpecial Weather StatementTSALatimer55 min
May 20, 2:48 AM CDTSpecial Weather StatementTSALeFlore57 min
May 20, 3:09 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
May 20, 4:13 AM CDTRiver Flood WarningTSALeFlore54 hr
May 20, 4:19 AM CDTFlash Flood WarningTSALeFlore, Pushmataha4 hr
May 20, 8:55 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more36 hr
May 20, 8:58 AM CDTRiver Flood WarningTSAOttawa46 hr
May 20, 8:58 AM CDTRiver Flood WarningTSAOttawa45 hr
May 20, 9:30 AM CDTRiver Flood WarningTSACreek17 hr
May 20, 9:30 AM CDTRiver Flood WarningTSARogers, Tulsa16 hr
May 20, 9:41 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware37 hr
May 20, 10:07 AM CDTRiver Flood WarningTSALeFlore19 hr
May 20, 10:07 AM CDTRiver Flood WarningTSASequoyah18 hr
May 20, 2:39 PM CDTRiver Flood AdvisoryTSACherokee, Delaware12 hr
May 19, 8:49 PM CDTSevere Thunderstorm WarningTSABenton56 min
May 19, 11:21 PM CDTSpecial Weather StatementTSAFranklin24 min
May 19, 11:28 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington28 min
May 20, 12:24 AM CDTSpecial Weather StatementTSAMadison36 min
May 20, 4:15 AM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan36 hr
May 20, 4:15 AM CDTRiver Flood AdvisoryTSACrawford, Franklin36 hr
May 20, 9:47 AM CDTRiver Flood WarningTSACrawford, Sebastian3 days
May 20, 10:07 AM CDTRiver Flood WarningTSAFranklin, Johnson, Logan3 days

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.